Fatal toxic epidermal necrolysis during prophylaxis with pyrimethamine and sulfadoxine in a human immunodeficiency virus-infected person.
Аннотация
The combination of pyrimethamine and sulfadoxine (Fansidar) has been reported to cause severe skin reactions including erythema multiforme, Stevens-Johnson syndrome, and toxic epidermal necrolysis. Recently, this drug combination has been used for prophylaxis of Pneumocystis carinii pneumonia in patients with the acquired immunodeficiency syndrome. After two months of weekly prophylaxis with pyrimethamine and sulfadoxine, a 48-year-old homosexual man who was antibody positive for human immunodeficiency virus developed severe widespread erythema, blisters, and loss of skin in sheets, and subsequently died. To our knowledge, this is the first reported case of fatal toxic epidermal necrolysis occurring in a patient with acquired immunodeficiency syndrome-related complex. The lack of absolute safety of prophylaxis with pyrimethamine and sulfadoxine is emphasized in our case, and mandates cautious use and the consideration of less toxic prophylactic measures such as therapy with the recently introduced aerosolized pentamidine.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.